headaches from thyroxine?

Hi, I take 200mcg thyroxine per day and seem symptom free, healthy and fine. Recently, I stopped taking thyroxine for nearly 3 weeks (I know bad idea, but just happened with holiday, moving doctor surgeries and then a standard GP thyroid blood test for which I always skip a few days for as my results always suggest I am hyperthyroid and they tend to panic, even though I don't have one single symptom of hyperthyroidism).

However, since the birth of my first daughter four years ago by which I'd been taking thyroxine for about 2 years, I started to get headaches and migraines a lot (at bad times 3 a week, at good times 1 or 2 every 2 weeks). Each time I am pregnant (I've had 3 children now), the headaches stop and start again a short while after birth.

When I stopped the thyroxine for the 3 weeks, the headaches stopped apart from one right at the beginning, and no sign of one at all (I often have the suggestion of one starting from pain and tightness in my neck). I had a headache the day after I took the first dose of thyroxine again. I know it could have been pure coincidence, but I'm wondering whether there could be some link and something I need to do, like take T3 or change to Armour... I've no idea... Just wondering if anyone with more knowledge has any information?

Many thanks

5 Replies

oldestnewest
  • Pamelaegg, if you are overmedicated that can cause headaches. However, headaches starting after 3 weeks off Levothyroxine does suggest it may be the Levothyroxine causing them. I had adverse symptoms on Levothyroxine only and found adding T3 calmed them. If that doesn't work you could try NDT or T3 only.

    _________________________________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • thank you, very useful. i sense the headaches are connected, but i don't think i am overmedicated as i have not one other symptom other than headaches (and i did used to get migraines before thyroxine) that would suggest hyperthyroidism. thank you again

  • Might be worth having a look at progesterone cream.... You have lots of progesterone when you are pregnant but then it drops down..... I use serenity cream...... uk.store.wellsprings-health...|utmccn=(not%20set)|utmcmd=(not%20set)|utmctr=(not%20provided)&__utmv=-&__utmk=96800415

    Xx g

  • interesting thank you

  • thanks for your reply, if you no longer take levo, what do you take instead? just t3? thanks, pamela

You may also like...